Carisoprodol (trade names include Soma, Somadril, Carisoma, Carisoprodol Watson, Listaflex, Somacid, Vanadom) is a muscle relaxant from carbamic acid esters pharmacological group. This treatment is indicated together with rest and physical therapy to relieve musculoskeletal pain, skeletal muscle spasms, stiffness, muscle injuries, strain, sprain, acute again pain, discomfort related to short-term, painful musculoskeletal situations, and for other medical functions. It can be extensively off-label used as leisure drug. Carisoprodol could additionally be prescribed alone for monotherapy or in combinations with different medication, such as psycholeptics.
Clinical presentation </h2
Overdosage of Carisoprodol (Soma) tablets commonly produces CNS depression. Death, coma, respiratory melancholy, hypotension, seizures, delirium, hallucinations, dystonic reactions, nystagmus, blurred vision, mydriasis, euphoria, muscular incoordination, rigidity, and/or headache have been reported with Soma overdosage. Serotonin syndrome has been reported with carisoprodol intoxication. Many of the carisoprodol overdoses have occurred in the setting of a number of drug overdoses (including drugs of abuse, unlawful medicine, and alcohol). The results of an overdose of this medication and other CNS depressants (e.g., alcohol, benzodiazepines, opioids, tricyclic antidepressants) may be additive even when one of many medication has been taken in the really helpful dosage. Fatal unintentional and non-accidental overdoses of SOMA have been reported alone or together with CNS depressants.
Treatment of overdosage
Basic life assist measures ought to be instituted as dictated by the clinical presentation of the Soma overdose. Vomiting shouldn’t be induced because of the chance of CNS and respiratory melancholy, and subsequent aspiration. Circulatory support should be administered with volume infusion and vasopressor agents if needed. Seizures ought to be treated with intravenous benzodiazepines and the reoccurrence of seizures could also be treated with phenobarbital. In circumstances of extreme CNS depression, airway protective reflexes could also be compromised and tracheal intubation should be thought of for airway safety and respiratory help.
For decontamination in instances of severe toxicity, activated charcoal must be thought-about in a hospital setting in sufferers with massive overdoses who present early and usually are not demonstrating CNS despair and can shield their airway.